What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 13, 4:24 PM MST, 2 hours 6 minutes earlier. Its key messages:
- Updated at 521 PM MDT Fri Jun 13 2025
- Isolated thunderstorms could produce wind gusts up to 60 mph across far eastern New Mexico today and Sunday afternoon. Gusty virga showers and dry thunderstorms are also possible around the southern high terrain today, Saturday, and Sunday afternoons.
- Moderate heat risk is expected in most low elevation areas Saturday through Tuesday, with near record high temperatures. Major heat risk is possible for the southeast plains and the lower Rio Grande Valley.
- Temperatures will trend cooler with breezy west winds Tuesday, followed by a return to isolated gusty showers and dry storms along the central mountain chain on Wednesday and Thursday.
Area forecast discussion, Jun 13, 4:24 PM MST, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
524 PM MDT Fri Jun 13 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 521 PM MDT Fri Jun 13 2025
- Isolated thunderstorms could produce wind gusts up to 60 mph
across far eastern New Mexico today and Sunday afternoon. Gusty
virga showers and dry thunderstorms are also possible around
the southern high terrain today, Saturday, and Sunday
afternoons.
- Moderate heat risk is expected in most low elevation areas
Saturday through Tuesday, with near record high temperatures.
Major heat risk is possible for the southeast plains and the
lower Rio Grande Valley.
- Temperatures will trend cooler with breezy west winds Tuesday,
followed by a return to isolated gusty showers and dry storms
along the central mountain chain on Wednesday and Thursday.
&&
.SHORT TERM...
(This evening through Saturday night)
Issued at 211 PM MDT Fri Jun 13 2025
Isolated and gusty virga showers, and dry or mostly dry
thunderstorms, will continue until mid evening on the far eastern
plains, and also over the southwest mountains and lower Rio Grande
Valley. The potential exists for a few cells to produce erratic
wind gusts up to 60 mph. Otherwise, our summertime ridge of high
pressure will continue to build northward over NM Saturday and
Saturday night, steering even drier air over the state in the
process. Isolated and gusty virga showers, and perhaps a few dry
thunderstorms, will favor the Sacramento Mountains eastward on
Saturday, as well as the area from Raton Pass to Springer
eastward. Erratic wind gusts up to 60 mph will again be possible
from a few of the better developed cells. In addition, high
temperatures will climb a few to around 10 degrees above average
on Saturday with increasing coverage of moderate heat risk
(https://shorturl.at/L3kl1) across central and eastern lower
elevations, and in the western valleys.
&&
.LONG TERM...
(Sunday through Thursday)
Issued at 211 PM MDT Fri Jun 13 2025
The ridge of high pressure will continue to build northward over
NM early next week peaking around 595 DAM at 500 mb Sunday and
Sunday night. This will set the forecast area up for our first
heatwave of the season with near record high temperatures.
Readings will probably reach reach 100 F in Albuquerque Sunday and
Monday, and as much as 105 F in Socorro, Roswell, and maybe
Glenwood and Tucumcari. Enough moisture looks to linger for another
round of gusty virga showers and a few dry thunderstorms along
and just east of the Sangre de Cristo, Sacramento, west central
and southwest mountains Sunday afternoon.
An upper level trough moving through the northern and central
Rockies will weaken the upper ridge and push it southward Monday
and Tuesday causing temperatures to trend cooler, winds to become
gustier, and widespread single digit humidities to gradually
develop with fire weather concerns. The greatest fire weather
concerns look to be Tuesday when wind gusts from 25 to 40 mph will
be common with some higher gusts possible in the mountains.
In the wake of the upper trough, a moist backdoor front will sag
into the eastern plains Tuesday night, followed by a somewhat
moist return flow of low level moisture Wednesday and Thursday.
This will probably return isolated and gusty virga showers and dry
thunderstorms to the forecast mainly along and just east of the
central mountain chain from afternoon until sunset Wednesday and
Thursday.
The system may draw in just enough return flow of low
level moisture for some gusty virga showers and a few dry
thunderstorms mainly along and east of the central mountain chain
Sunday and Monday. Monday afternoon, and especially Tuesday, dry
westerly flow aloft aloft will strengthen as the upper trough
passes mainly north of NM resulting in gusty surface winds over
much of the forecast area. In the wake of the upper trough on
Tuesday night, a moist backdoor front may push all of the way to
the east slopes of the central mountain chain with another round
of virga showers and gusty, dry thunderstorms mainly from the
central mountain chain eastward. Our summertime high pressure
system will also begin to build over the Desert Southwest again on
Wednesday and especially Thursday causing temperatures to rebound.
&&
.AVIATION...
(00Z TAFS)
Issued at 521 PM MDT Fri Jun 13 2025
Thunderstorms will continue to impact KTCC and showers may impact
KROW with strong/erratic wind gusts, both through 01Z. Otherwise,
VFR conditions prevail and are forecast to persist through the
TAF period with mostly light winds.
&&
.FIRE WEATHER...
Issued at 211 PM MDT Fri Jun 13 2025
There will be a risk of new fire starts from dry thunderstorms
over the far eastern plains early this evening, as well as the
southwest mountains. Enough moisture looks to linger for the risk
of gusty virga showers and dry thunderstorms to return along and
just east of the Sangre de Cristo and west central mountains this
weekend. A few of the better developed cells could produce
localized, brief, and erratic wind gusts up to 60 mph. Single
digit humidities and poor overnight humidity recoveries are
forecast over central and western areas daily this weekend, then
they will spread to parts of the east as well Monday and
especially Tuesday as winds become gustier in response to an upper
level trough passing north of NM. Wind gusts Tuesday look to
result in fairly widespread coverage of critical fire weather
conditions, especially along and west of the Northeast and Central
Highlands where ERCs are forecast to vary from the 50th to the
90th percentiles. A moist backdoor front Tuesday night will cause
humidities to climb above 15 percent over eastern areas Wednesday
and Thursday. The moisture will probably also trigger daily rounds
of isolated and gusty virga showers and dry thunderstorms along
and just east of the central mountain chain, and potentially
further west by Thursday afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 57 94 57 98 / 0 0 0 0
Dulce........................... 45 90 44 93 / 0 0 0 0
Cuba............................ 53 90 55 93 / 0 0 0 0
Gallup.......................... 47 93 47 96 / 0 0 0 0
El Morro........................ 52 89 54 92 / 0 0 0 10
Grants.......................... 50 94 50 95 / 0 0 0 10
Quemado......................... 53 91 56 93 / 5 0 0 10
Magdalena....................... 60 92 62 94 / 20 0 0 10
Datil........................... 55 90 57 92 / 20 0 0 10
Reserve......................... 49 97 52 99 / 0 0 0 5
Glenwood........................ 55 101 57 103 / 0 0 0 5
Chama........................... 47 84 47 87 / 0 0 0 0
Los Alamos...................... 60 89 62 90 / 0 0 0 0
Pecos........................... 57 88 59 90 / 0 0 0 5
Cerro/Questa.................... 52 87 53 89 / 0 0 0 5
Red River....................... 45 77 46 80 / 0 0 0 5
Angel Fire...................... 38 82 39 85 / 0 0 0 10
Taos............................ 46 90 48 93 / 0 0 0 0
Mora............................ 50 86 52 88 / 0 0 0 10
Espanola........................ 55 96 56 97 / 0 0 0 0
Santa Fe........................ 60 90 62 92 / 0 0 0 0
Santa Fe Airport................ 57 95 59 96 / 0 0 0 0
Albuquerque Foothills........... 67 96 69 99 / 0 0 0 0
Albuquerque Heights............. 64 97 65 100 / 0 0 0 0
Albuquerque Valley.............. 63 99 64 101 / 0 0 0 0
Albuquerque West Mesa........... 64 98 66 100 / 0 0 0 0
Belen........................... 60 99 61 100 / 5 0 0 0
Bernalillo...................... 62 99 64 101 / 0 0 0 0
Bosque Farms.................... 59 98 60 100 / 0 0 0 0
Corrales........................ 63 99 64 101 / 0 0 0 0
Los Lunas....................... 61 98 62 100 / 0 0 0 0
Placitas........................ 65 95 66 98 / 0 0 0 0
Rio Rancho...................... 63 98 65 100 / 0 0 0 0
Socorro......................... 66 102 66 105 / 10 0 0 5
Sandia Park/Cedar Crest......... 59 91 61 93 / 0 0 0 0
Tijeras......................... 61 92 62 94 / 0 0 0 0
Edgewood........................ 55 92 56 94 / 0 0 0 0
Moriarty/Estancia............... 51 93 53 95 / 0 0 0 5
Clines Corners.................. 56 89 58 90 / 0 0 0 5
Mountainair..................... 58 92 58 93 / 0 0 0 5
Gran Quivira.................... 58 91 58 94 / 0 0 0 5
Carrizozo....................... 64 95 66 97 / 0 5 0 10
Ruidoso......................... 61 89 62 89 / 0 20 0 20
Capulin......................... 51 87 54 88 / 5 10 5 10
Raton........................... 50 91 52 94 / 5 10 0 10
Springer........................ 50 93 52 95 / 0 5 0 10
Las Vegas....................... 52 90 54 92 / 0 0 0 5
Clayton......................... 59 93 62 95 / 10 10 5 0
Roy............................. 55 91 57 93 / 5 5 0 5
Conchas......................... 60 100 64 102 / 5 5 5 0
Santa Rosa...................... 60 96 62 97 / 5 5 5 5
Tucumcari....................... 62 98 64 101 / 10 0 5 0
Clovis.......................... 64 97 66 99 / 20 10 10 0
Portales........................ 63 98 65 98 / 20 10 5 0
Fort Sumner..................... 63 100 64 102 / 5 5 5 5
Roswell......................... 68 104 69 105 / 5 5 0 10
Picacho......................... 62 97 64 98 / 0 20 0 10
Elk............................. 60 96 61 97 / 0 20 0 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...42
LONG TERM....25
AVIATION...11
In the hours before
Special weather statement, Jun 13, 4:44 PM MST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
544 PM MDT Fri Jun 13 2025
NMZ233>236-140030-
Curry County NM-Guadalupe County NM-Roosevelt County NM-Quay
County NM-
544 PM MDT Fri Jun 13 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN CURRY...EAST
CENTRAL GUADALUPE...QUAY AND NORTHERN ROOSEVELT COUNTIES UNTIL 630
PM MDT...
At 544 PM MDT, Doppler radar was tracking a line of strong winds
ahead of an area of thunderstorms extending from 12 miles northeast
of San Jon to 9 miles northwest of House, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Quay, Logan, San Jon, Grady, House, Wheatland, Ragland, Broadview,
Ute Lake State Park and Bellview.
This includes Interstate 40 between Mile Markers 338 and 373.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3495 10431 3509 10387 3517 10364 3538 10359
3539 10346 3539 10339 3540 10338 3542 10304
3479 10304 3478 10305 3464 10323 3451 10383
TIME...MOT...LOC 2343Z 317DEG 22KT 3526 10322 3495 10331 3488 10348
3477 10398
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH
MASpecial weather statement, Jun 13, 5:31 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
631 PM MDT Fri Jun 13 2025
NMZ234-235-140115-
Curry County NM-Quay County NM-
631 PM MDT Fri Jun 13 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL CURRY AND
SOUTHEASTERN QUAY COUNTIES UNTIL 715 PM MDT...
At 631 PM MDT, Doppler radar was tracking a line of gusty winds
ahead of a strong thunderstorm extending from 10 miles northeast of
Bellview to 13 miles north of Saint Vrain, moving southeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Clovis, Grady, Broadview, Wheatland, Bellview and Forrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3498 10366 3500 10341 3498 10321 3487 10304
3455 10304 3455 10305 3445 10360
TIME...MOT...LOC 0031Z 326DEG 20KT 3489 10296 3474 10321 3461 10349
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MASpecial weather statement, Jun 13, 5:33 PM MST, 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
633 PM MDT Fri Jun 13 2025
NMZ236-238-140115-
Roosevelt County NM-Chaves County Plains NM-
633 PM MDT Fri Jun 13 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ROOSEVELT
AND EAST CENTRAL CHAVES COUNTIES UNTIL 715 PM MDT...
At 633 PM MDT, Doppler radar was tracking a line of gusty winds
ahead of a strong thunderstorm extending from 7 miles south of Arch
to 20 miles south of Kenna, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Dora, Causey, Pep, Milnesand, Lingo, Arch and Rogers.
This includes Highway 380 between Mile Markers 199 and 200.
This includes the following recreation areas...
Grulla National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3340 10376 3359 10389 3382 10344 3413 10314
3407 10304 3397 10304 3375 10305 3361 10320
3357 10327 3357 10372 3340 10372
TIME...MOT...LOC 0032Z 319DEG 10KT 3401 10312 3375 10337 3356 10376
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MASpecial weather statement, Jun 13, 5:44 PM MST, 46 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
644 PM MDT Fri Jun 13 2025
NMZ220-224-241-140130-
South Central Highlands NM-San Agustin Plains and Adjacent
Lowlands NM-Lower Rio Grande Valley NM-
644 PM MDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SOCORRO COUNTY
UNTIL 730 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bosque Del Apache Refuge, or 15 miles south of Socorro, moving east
at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Socorro, San Antonio, Bosque Del Apache Refuge, Laborcita and Luis
Lopez.
This includes the following highways...
Highway 380 between Mile Markers 1 and 11.
Highway 60 between Mile Markers 127 and 138.
Interstate 25 between Mile Markers 122 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Blowing dust associated with strong thunderstorm winds can reduce
visibility below one quarter mile at times.
&&
LAT...LON 3371 10709 3403 10704 3408 10667 3368 10669
TIME...MOT...LOC 0044Z 262DEG 12KT 3384 10693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
MA
Special weather statement, Jun 13, 6:03 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
703 PM MDT Fri Jun 13 2025
NMZ235-236-140145-
Curry County NM-Roosevelt County NM-
703 PM MDT Fri Jun 13 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN CURRY AND EAST
CENTRAL ROOSEVELT COUNTIES UNTIL 745 PM MDT...
At 703 PM MDT, Doppler radar was tracking a line of strong winds
ahead of strong thunderstorms extending from 12 miles southeast of
Bellview to near Saint Vrain, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Clovis, Texico, Ranchvale, Cannon Air Force Base, Saint Vrain,
Oasis State Park, Broadview, Bellview, Floyd and Portair.
This includes Highway 60 between Mile Markers 370 and 397.
This includes the following recreation areas...
Oasis State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3430 10352 3453 10351 3467 10338 3483 10321
3490 10304 3429 10304 3425 10315 3422 10352
TIME...MOT...LOC 0103Z 331DEG 21KT 3473 10291 3455 10303 3447 10324
3448 10348
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH
MASpecial weather statement, Jun 13, 6:05 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
705 PM MDT Fri Jun 13 2025
NMZ236-140145-
Roosevelt County NM-
705 PM MDT Fri Jun 13 2025
...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
ROOSEVELT COUNTY UNTIL 745 PM MDT...
At 705 PM MDT, Doppler radar was tracking an area of strong
thunderstorms extending from 13 miles east of Causey to near
Milnesand, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Causey, Lingo and Milnesand.
LAT...LON 3375 10350 3385 10327 3402 10304 3357 10305
3357 10342 3367 10347
TIME...MOT...LOC 0105Z 278DEG 29KT 3389 10289 3373 10303 3360 10335
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH
MA